Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 11, 2024, 2:27 AM CST for 24 counties in Texas. It took effect at Jan 11, 2024, 10:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:27 AM CST (08:27 UTC)
- In effect from
- Jan 11, 2024, 10:00 PM CST
- Expired
- Jan 12, 2024, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3852 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS74 KSJT 110827 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 227 AM CST Thu Jan 11 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-120100- /O.NEW.KSJT.WI.Y.0002.240112T0400Z-240112T1500Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 227 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Northwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of West Central Texas. * WHEN...From 10 PM this evening to 9 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
826 WWUS74 KSJT 120034 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 634 PM CST Thu Jan 11 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-121500- /O.CON.KSJT.WI.Y.0002.240112T0400Z-240112T1500Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Rotan, Roby, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 634 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Northwest winds 25 to 40 mph with gusts between 45 to 55 mph expected. * WHERE...Portions of West Central Texas. * WHEN...From 10 PM this evening to 9 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:03 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Jan 10, 11:03 PM CST, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1103 PM CST Wed Jan 10 2024 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 138 PM CST Wed Jan 10 2024 Warm and dry conditions continue again on Thursday, as southwest winds increase ahead of an upper level trough approaching from the west. Temperatures will be above normal tomorrow, with afternoon highs topping out in the upper 60s, to low/mid 70s with the warmest temperatures across the northwest Hill Country counties. Breezy conditions will develop by afternoon, with southwest winds gusting 20 to 30 mph. Much stronger winds are expected across the area Thursday night, and this is discussed in the Long Term portion of the forecast discussion. For tonight, expect clear skies, light winds and overnight lows in the mid and upper 30s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 138 PM CST Wed Jan 10 2024 ...Cold front Thursday night into Friday brings colder temperatures and strong winds. Arctic cold front Sunday brings much colder temperatures, with wind chills below 0 degrees likely... A cold front will move through Thursday night, exiting our area by Friday morning. Winds behind the front will be strong, with sustained speeds of 25 to 35 mph and gusts up to 55 mph. These strong northwest winds could cause blowing dust in southwestern counties Thursday night. With the colder air behind the front and the strong winds, wind chills are expected to drop into teens and 20s for Friday morning. Air at the surface will be very dry during the frontal passage, with dewpoints in the 20s and low 30s. So it will be difficult for precipitation to form and make it to the surface, keeping precipitation chances low for most of the area. If precipitation can form, it will occur prior to our drop into freezing temperatures, so winter weather is not expected. Highs Friday afternoon will be much cooler, with temperatures right around 50 degrees. The upper level trough associated with the surface low and cold front, will move off to the east on Friday. Behind the trough we'll see dry conditions and mostly sunny skies. This combined with winds turning back to the southwest for Saturday will lead to a slight warming for Saturday afternoon, with highs around 60. The warmer temperatures will be short lived, as an arctic air mass approaches. The exact timing of the front is still uncertain, but it should reach our northern counties sometime late Saturday into early Sunday. The most uncertainty is with the southern progression of the front on Sunday. The extent to which the front moves south could easily alter high temperatures on Sunday by 20 degrees. The ensembles tend to be in pretty good agreement that the front will progress quicker and further south than we were previously thinking, so temperatures have been dropped some for Sunday. The air mass behind the front will be much colder, dropping lows into the single digits to low teens Monday morning. The Big Country has a high chance (70-80%) that wind chills will drop below zero, with the rest of the area sitting at a medium chance for below zero wind chills. The ECMWF is still indicating a chance of freezing precipitation and ice with the front, but right now there is still a low chance of this happening and we are keeping the forecast dry. Highs on Monday are expected to remain below 32 degrees for much of the area, keeping us below freezing for over 24 hours (with the Big Country approaching 48 hours below freezing for this event). Temperatures will drop back down into the teens for Tuesday morning. Winds will be a bit weaker, so wind chills won't be quite as bad as Monday, but they will still approach zero degrees. . Winds will shift back to the south on Tuesday, providing slightly warmer temperatures for Wednesday morning and afternoon. && .AVIATION... (06Z TAFS) Issued at 1059 PM CST Wed Jan 10 2024 VFR conditions and generally clear skies are expected through the next 24 hours. South-southwest winds have decreased across the area and will remain less than 10 knots overnight and early Thursday morning. By late morning, south-southwest winds will increase and become gusty again. Expecting gusts near 25 knots at KABI and 22-24 knots at KSJT. Winds will drop off by early Thursday evening for up to a few hours. A Pacific front will surge east across the area between 03Z and 06Z, followed by a secondary cold front which will sweep southeast across the area after 06Z. Carrying a wind shift group 03Z-05Z for the onset of stronger west winds. && .PRELIMINARY POINT TEMPS/POPS... Abilene 39 70 27 52 / 0 0 0 0 San Angelo 37 71 32 55 / 0 0 0 0 Junction 35 74 34 55 / 0 0 0 0 Brownwood 34 72 30 51 / 0 0 10 0 Sweetwater 40 68 28 51 / 0 0 0 0 Ozona 35 70 34 54 / 0 0 0 0 Brady 40 72 32 51 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....AP AVIATION...19
Hazardous weather outlook, Jan 10, 1:51 PM CST, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 151 PM CST Wed Jan 10 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 151 PM CST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds will develop behind a cold front Thursday night, with sustained west to northwest winds of 25 to 35 mph, with gusts up to 55 mph. An Arctic cold front will bring bitterly cold temperatures to the area Sunday into the first part of next week. Wind chill values Monday and Tuesday mornings will likely be in the single digits, with some locations near to below zero. No precipitation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.